Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 22, 2000, 5:58 PM CST for Stephens County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 22, 2000, 5:58 PM CST (23:58 UTC)
- Expired
- Feb 22, 2000, 6:45 PM CST
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 41 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 1:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 222358 SVRFTW TXC429-230045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 558 PM CST TUE FEB 22 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEPHENS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 645 PM CST * AT 558 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF BRECKENRIDGE...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BRECKENRIDGE * THE SEVERE THUNDERSTORM WILL BE NEAR... BRECKENRIDGE AROUND 605 PM CST A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS APPROACH. LAT...LON 3285 9911 3255 9909 3261 9858 3297 9868
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 5:40 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 22, 5:40 PM CST, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 540 PM CST TUE FEB 22 2000 STRONG TO SEVERE TSRA APPROACHING N CNTRL TX. ISSUED TAF PACKAGE TO REFLECT STRONG WIND POTENTIAL WITH GUST FRONT. WE'LL CONTINUE TO MONITOR FOR SEVERE WIND AND HAIL LATER THIS EVENING. 64 ==================================================================== 305 PM CST TUE FEB 22 2000 NUMEROUS SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO FORM ACROSS THE WESTERN ZONES THIS AFTERNOON NEAR UPPER LEVEL JET STREAK. A SECOND AND MORE ORGANIZED LINE OF THUNDERSTORMS CONTINUE TO FIRE ALONG THE DRY LINE...EAST OF A CHILDRESS TO SNYDER TO IRRAN LINE OR ABOUT 200 MILES WEST OF FORT WORTH. EXPECT THIS LINE TO HOLD TOGETHER AND REACH THE WESTERN ZONES THIS EVENING. EXPECT THE SQUALL LINE TO REACH THE METROPLEX BETWEEN 830 AND 900 PM. WILL KEEP ALL POPS 60 PERCENT OR GREATER TONIGHT. THE SHORT WAVE WILL EJECT OUT TO THE NORTHEAST ON WEDNESDAY WITH UPPER RIDGE BUILDING OVER TEXAS. EXPECT CLOUDS TO BE ON THE DECREASE WEDNESDAY AS LARGE SCALE SUBSIDENCE SETS IN. NOT SEEING MUCH COOLING BEHIND SURFACE FRONT ON WEDNESDAY SO WILL KEEP MOST TEMPS IN THE LOWER TO MID 70S. UPPER RIDGE WILL DOMINATE THROUGH THURSDAY BEFORE THE NEXT SHORT WAVE AFFECTS NORTH TEXAS EARLY IN THE EXTENDED. NGM MOS NUMBERS LOOK REASONABLE AND WILL NOT STRAY MUCH. DFW 51/74/50/73 7000 ACT 53/76/50/75 6000 IN THE EXTENDED...NEXT SHORT WAVE WILL MOVE ACROSS NORTH TEXAS ON FRIDAY AND BRING MOSTLY CLOUDY SKIES AND A CHANCE OF THUNDERSTORMS. LOW LEVEL MOISTURE MAY BE MORE LIMITED WITH THIS SYSTEM DUE TO SLOW RETURN FLOW. BY SATURDAY...SHORT WAVE SHOULD MOVE OFF TO THE EAST WITH HIGH PRESSURE TAKING ITS PLACE. .FTW...CAUTION ON AREA LAKES TONIGHT...ALL ZONES. 79
In the hours before
Special weather statement, Feb 22, 12:30 PM CST, 5 hours 28 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1230 PM CST TUE FEB 22 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT FOR THAT PART OF NORTH TEXAS LOCATED WEST OF A SHERMAN...CANTON... TO CENTERVILLE LINE. THIS INCLUDES THE DALLAS FORT WORTH METROPLEX AND WACO AREAS AND ADDITIONAL LOCATIONS WEST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH CENTRAL TEXAS FOR TONIGHT. AT MIDDAY...A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE TROUGH OF LOW PRESSURE ALONG THE LEE OF THE ROCKIES...WAS A DEEPENING WARM AND UNSTABLE GULF AIRMASS OVER THE REGION. AN APPROACHING UPPER LEVEL STORM WAS MOVING INTO WEST TEXAS...WHERE A SURFACE DRY LINE EXTENDED FROM THE PANHANDLE SOUTHWARD TO JUST EAST OF THE BIG BEND VALLEY. A WEAK UPPER LEVEL DISTURBANCE IN ADVANCE OF THE MAIN STORM SYSTEM WILL CONTINUE TO DEVELOP ELEVATED THUNDERSTORMS WEST OF A JACKSBORO...TO STEPHENVILLE...TO KILLEEN LINE THROUGH EARLY AFTERNOON. AS THE UPPER LEVEL STORM ADVANCES INTO NORTH TEXAS...A WARM LAYER OF AIR ABOVE THE SURFACE OR CAPPING INVERSION...WILL WEAKEN. A MID LEVEL INTRUSION OF DRY AIR WILL FURTHER DESTABILIZE THE ATMOSPHERE. MORE INTENSE THUNDERSTORMS WILL DEVELOP INTO A SQUALL LINE AS THE DRY LINE ACCELERATES EASTWARD INTO THE REGION BY LATE AFTERNOON. THE LINE OF THUNDERSTORMS WILL INTENSIFY RAPIDLY ALONG A JACKSBORO...STEPHENVILLE...TO KILLEEN LINE BY LATE AFTERNOON AND MOVE TO A SHERMAN...DALLAS FORT WORTH...TO WACO LINE DURING THE EVENING HOURS. THE LINE WILL EXIT THE REMAINDER OF NORTH CENTRAL TEXAS BY MIDNIGHT. COLD AIR ALOFT AND INCREASING WIND SPEEDS WITH HEIGHT WILL ENHANCE THE POTENTIAL FOR SCATTERED SUPERCELL THUNDERSTORMS WITH THE POTENTIAL FOR PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED ROTATING STORMS MAY AFFECT A FEW LOCATIONS. HOWEVER...THE TURNING OF WIND WITH HEIGHT REMAINS RELATIVELY WEAK FOR A GREATER THREAT OF TORNADIC THUNDERSTORMS. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS LOCATED WEST OF A MONTAGUE...WEATHERFORD...TO TEMPLE LINE MAY BE ACTIVATED BY LATE AFTERNOON. ELSEWHERE...SPOTTER ACTIVATION IS NOT EXPECTED UNTIL AFTER 6 PM. KEEP ADVISED OF LATER STATEMENTS AND POSSIBLE WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE THE REMAINDER OF THIS AFTERNOON AND EVENING. A WIND ADVISORY CONTINUES IN EFFECT FOR MUCH OF NORTH CENTRAL TEXAS THROUGH THIS EVENING.
Special weather statement, Feb 22, 12:37 PM CST, 5 hours 21 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 1237 PM CST TUE FEB 22 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT FOR THAT PART OF NORTH TEXAS LOCATED WEST OF A SHERMAN...CANTON... TO CENTERVILLE LINE. THIS INCLUDES THE DALLAS FORT WORTH METROPLEX AND WACO AREAS AND ADDITIONAL LOCATIONS WEST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH CENTRAL TEXAS FOR TONIGHT. AT MIDDAY...A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE TROUGH OF LOW PRESSURE ALONG THE LEE OF THE ROCKIES...WAS DEEPENING A WARM AND UNSTABLE GULF AIRMASS OVER THE REGION. AN APPROACHING UPPER LEVEL STORM WAS MOVING INTO WEST TEXAS...WHERE A SURFACE DRY LINE EXTENDED FROM THE PANHANDLE SOUTHWARD TO JUST EAST OF THE BIG BEND VALLEY. A WEAK UPPER LEVEL DISTURBANCE IN ADVANCE OF THE MAIN STORM SYSTEM WILL CONTINUE TO DEVELOP ELEVATED THUNDERSTORMS WEST OF A JACKSBORO...TO STEPHENVILLE...TO KILLEEN LINE THROUGH EARLY AFTERNOON. AS THE UPPER LEVEL STORM ADVANCES INTO NORTH TEXAS...A WARM LAYER OF AIR ABOVE THE SURFACE OR CAPPING INVERSION...WILL WEAKEN. A MID LEVEL INTRUSION OF DRY AIR WILL FURTHER DESTABILIZE THE ATMOSPHERE. MORE INTENSE THUNDERSTORMS WILL DEVELOP INTO A SQUALL LINE AS THE DRY LINE ACCELERATES EASTWARD INTO THE REGION BY LATE AFTERNOON. THE LINE OF THUNDERSTORMS WILL INTENSIFY RAPIDLY ALONG A JACKSBORO...STEPHENVILLE...TO KILLEEN LINE BY LATE AFTERNOON AND MOVE TO A SHERMAN...DALLAS FORT WORTH...TO WACO LINE DURING THE EVENING HOURS. THE LINE WILL EXIT THE REMAINDER OF NORTH CENTRAL TEXAS BY MIDNIGHT. COLD AIR ALOFT AND INCREASING WIND SPEEDS WITH HEIGHT WILL ENHANCE THE POTENTIAL FOR SCATTERED SUPERCELL THUNDERSTORMS WITH THE POTENTIAL FOR PRODUCING LARGE HAIL AND DAMAGING WINDS. ISOLATED ROTATING STORMS MAY AFFECT A FEW LOCATIONS. HOWEVER...THE TURNING OF WIND WITH HEIGHT REMAINS RELATIVELY WEAK FOR A GREATER THREAT OF TORNADIC THUNDERSTORMS. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS LOCATED WEST OF A MONTAGUE...WEATHERFORD...TO TEMPLE LINE MAY BE ACTIVATED BY LATE AFTERNOON. ELSEWHERE...SPOTTER ACTIVATION IS NOT EXPECTED UNTIL AFTER 6 PM. KEEP ADVISED OF LATER STATEMENTS AND POSSIBLE WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE THE REMAINDER OF THIS AFTERNOON AND EVENING. A WIND ADVISORY CONTINUES IN EFFECT FOR MUCH OF NORTH CENTRAL TEXAS THROUGH THIS EVENING.
Special weather statement, Feb 22, 4:30 PM CST, 1 hour 28 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 430 PM CST TUE FEB 22 2000 THE MODERATE RISK AREA FOR SEVERE THUNDERSTORMS HAS BEEN REDUCED TO AN AREA WEST OF A JACKSBORO...TO WEATHERFORD...TO GOLDTHWAITE LINE THIS EVENING. NEVERTHELESS...A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL STILL REMAIN IN EFFECT OVER THE REMAINDER OF NORTH CENTRAL TEXAS FOR TONIGHT. THIS RISK AREA INCLUDES THE CITIES OF GRAHAM...MINERAL WELLS...STEPHENVILLE...LAMPASAS... SHERMAN...PARIS...WACO...TEMPLE...PALESTINE...AND THE DALLAS/FORT WORTH METROPLEX. THE MAIN THREAT OF SEVERE WEATHER WILL COME FROM LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED ROTATING STORMS COULD STRENGTHEN INTO THE LOWER LEVELS AND MAY SPIN UP A FEW TORNADOES. LATE THIS AFTERNOON...ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPED OVER PARTS OF NORTH CENTRAL TEXAS. STRONG TO SEVERE THUNDERSTORMS HAVE ALREADY FORMED ALONG THE APPROACHING DRYLINE...WHICH EXTENDED FROM A SURFACE LOW PRESSURE CENTER NEAR CHILDRESS...TO A SAN ANGELO...TO DEL RIO LINE. AN ASSOCIATED WEATHER DISTURBANCE WILL FURTHER DESTABLIZE THE AIRMASS AS IT PULLS WARM AND MOIST AIR AHEAD THE DRYLINE. COLDER AIR ALOFT SHOULD ALSO STEEPEN LAPSE RATES... ENHANCING THE UPDRAFT POTENTIAL. HOWEVER...THE EXTENSIVE CLOUD COVER OVER THE AREA MAY HAVE REDUCED ENOUGH OF THE DAYTIME HEATING NEEDED TO OVERCOME THE DEPTH OF THE CAPPING INVERSION. AS A RESULT...THE MODERATE RISK AREA WAS PUSHED FURTHER WEST TO AREAS WHERE HEATING WAS NOT LIMITED. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS LOCATED WEST OF AN INTERSTATE 35 LINE MAY BE ACTIVATED BEFORE 10 PM. THE REMAINDER OF THE AREA COULD BE ACTIVATED LATER TONIGHT. 64
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.